MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL
Model Number P12.5-80B335
Medical Device Problem Codes Failure to Advance (2524); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a precice nail was not lengthening intra-operatively, it was removed and replaced.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The investigation revealed that a precice antegrade femur piriformis, straight nail, 12.5mm x 335mm was reported as being unable to distract in-situ.After being removed from the patient, the nail was able to distract with the use of a fast distractor.The nail was returned to globus medical for investigation.Upon receipt of the nail, it was measured at 339.71mm.This confirms that the nail was able to distract with the fast distractor as reported.The nail was x-rayed and there was no sign of damage or defects with any of the nail's internal components.Functional testing per at0036 was performed.The nail was able to fully distract and retract, reaching a maximum and minimum stroke lengths of 415.39mm and 334.03mm, respectively.The nail's distraction force was also tested, and it was able to produce 190lbf, exceeding the minimum acceptable force of 180lbf.A review of the dhr documents and production x-rays indicates the nail was manufactured by the specified requirement at the time and met all the required inspections before shipment.The nail has performed as expected with no reported failure confirmed, therefore, no root cause can be determined.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the reported event have been identified and mitigated.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.
 
Event or Problem Description
The nail was not lengthening when tested after insertion.We tried 2 ercs with no sign of lengthening on x-ray.We had to exchange the nail - once we removed, we tested the nail with a blue fast distractor on the back table and the nail was functional.

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
FEMUR INTRAMEDULLARY NAIL
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key22882686
Report Number3006179046-2025-00115
Device Sequence Number8861150
Product Code HSB
UDI-Device Identifier00812258020354
UDI-Public00812258020354
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80B335
Device Lot NumberGB1611PX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown